MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Model Number 5704110
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Deliver (2338); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the device switched off during operation with a continuous tone and a a white screen incl.Alarm message.The device immediately activated a continuous high-pitched alarm.The user was able to react in time and provide a replacement device.No health consequences were reported.
 
Additional Manufacturer Narrative
For the investigation, the information provided including the logbook of the affected carina device with serial no.(b)(6) manufactured in june 2017, was analyzed.The reported event, the stop of the ventilation could thus be traced.The device ran for over 60 minutes in battery mode and triggered an alarm.However, the high-priority alarm described in the ifu (>3min) before the device was switched off was not observed.The frequently used internal battery was at the end of its life cycle and the power supply for the correctly timed alarm was not fully available.The device went into standby with a high-priority alarm.The device then switched itself off and then issued the other high-priority buzzer alarm as specified.There were no health consequences for the patient.If the device switches off during operation and has not been switched off via the main switch, the power failure alarm sounds as a long-lasting buzzer signal.The battery alarms are explained in the operating instructions with details of the recommended measures, where reference is also made to restoring the mains supply as soon as possible.In the event of a complete loss of function, an emergency ventilation valve would open and allow the patient to breathe spontaneously.Ventilation of the patient with an independent ventilator may be considered necessary.Switching on or starting the device in this deeply discharged state is only possible after the mains supply has been restored.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key24035514
Report Number9611500-2026-00008
Device Sequence Number9260492
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516(11)170619(17)171028(93)5704110-12
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5704110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown